| Model Number |
WA00014A |
| Medical Device Problem Codes |
Decoupling (1145); Fire (1245); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/29/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
Event or Problem Description
It was reported that the cable of the reusable electrical only medical device connection cable was nearly broken near the fitting connected to the resectoscope.Subsequently, the generator immediately displayed a warning indicating a cable disruption, and a small flame was observed coming from the cable.The issue occurred during a therapeutic transurethral resection of the prostate procedure, which was completed using a similar device.There were no reports of patient harm.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: d8, h2, h4, h6 and h11.The device was not returned to olympus for inspection, and the reported failure was not confirmed.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.However, it is most likely that the age-related wear in connection with repeated extreme bending or tensile loads led to the breakage the wires in the cable.This can cause a voltage spike at the damaged area when the generator is activated, resulting in a spark and even complete detachment of the connector.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
Event or Problem Description
No additional information received from customer.